Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 23, 2006, 2:11 AM MDT for Cherry County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2006, 2:11 AM MDT (08:11 UTC)
- Expired
- May 23, 2006, 3:00 AM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 56 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 9:08 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 230812 SVRLBF NEC031-230900- /O.NEW.KLBF.SV.W.0030.060523T0811Z-060523T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 AM CDT TUE MAY 23 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 400 AM CDT(300 AM MDT) * AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF WOOD LAKE...OR ABOUT 18 MILES SOUTHEAST OF VALENTINE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALENTINE BY 345 AM CDT... SPARKS BY 355 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4211 10094 4213 10020 4296 10024 4296 10094 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 230831 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT TUE MAY 23 2006 NEC031-230900- /O.CON.KLBF.SV.W.0030.000000T0000Z-060523T0900Z/ CHERRY NE- 330 AM CDT TUE MAY 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT(300 AM MDT) FOR EASTERN CHERRY COUNTY... AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 20 MILE MARKER 210...OR ABOUT 13 MILES SOUTHEAST OF VALENTINE...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF HIGHWAY 20 MILE MARKER 200 AND 9 MILES EAST OF HIGHWAY 97 MILE MARKER 140 BY 350 AM CDT... 8 MILES EAST OF VALENTINE BY 355 AM CDT... HIGHWAY 12 MILE MARKER 10 AND 7 MILES SOUTHWEST OF SPARKS BY 400 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING(300 AM MDT TUESDAY MORNING) FOR WESTERN NEBRASKA. LAT...LON 4211 10094 4213 10020 4296 10024 4296 10094 $$ POWER
000 WWUS53 KLBF 230859 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 AM CDT TUE MAY 23 2006 NEC031-230909- /O.EXP.KLBF.SV.W.0030.000000T0000Z-060523T0900Z/ CHERRY NE- 359 AM CDT TUE MAY 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHERRY COUNTY EXPIRES AT 400 AM CDT(300 AM MDT)... LAT...LON 4211 10094 4213 10020 4296 10024 4296 10094 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:55 PM MDT, 12 hours 16 minutes earlier.
Area forecast discussion, May 22, 1:55 PM MDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON MAY 22 2006 .SHORT TERM... PLENTY OF SUNSHINE OVER THE PLAINS THIS AFTERNOON HAS ALLOWED TEMPERATURES TO HEAT UP QUICKLY. ALTHOUGH THE WESTERN PORTION OF THE FORECAST AREA HAS WARMED INTO THE UPPER 80S AND LOWER 90S...STRONGER SOUTHEASTERLY FLOW IN THE NORTHEASTERN PORTION OF THE FORECAST AREA HAS KEPT TEMPERATURES IN THE UPPER 70S. LARGE UPPER TROF OVER THE WESTERN CONUS WILL ALLOW SHORTWAVES TO ROTATE INTO WESTERN NEBRASKA TONIGHT THROUGH EARLY WEDNESDAY AS THE UPPER TROF EJECTS NORTHEASTWARD. ALTHOUGH DEWPOINTS ARE ONLY IN THE 50S...THINK THIS IS ADEQUATE FOR TSTMS TONIGHT AS MU CAPES ARE IN THE 2500-3500 J/KG RANGE. THINK BEST CHC OF CONVECTION WILL BE ACROSS THE WESTERN PORTION OF THE CWA AND THEN WEAKEN AS THE THETA-E RIDGE WEAKENS. NOSE OF LOW LEVEL JET AND BEST 0-6KM SHEAR COME TOGETHER OVER THE EASTERN PANHANDLE AND WESTERN SANDHILLS BETWEEN 03Z AND 06Z TONIGHT SO EXPECT A FEW SUPERCELLS TO DEVELOP AND THEN MOVE NORTHEASTWARD. THETA-E RIDGE REDEVELOPS TUE ACROSS THE EASTERN PORTION OF THE CWA SO EXPECT THIS TO BE WHERE MOST OF THE TSTM ACTIVITY IS. THIS WILL MOVE NORTHEAST TUE NIGHT AND EARLY WED AS THE UPPER LOW SWINGS NORTHEAST INTO EASTERN SD. .LONG TERM... UPPER RIDGE DEVELOPS ACROSS THE WESTERN PLAINS THU WITH 850 MB TEMPS REACHING 30-32C IN FAR SOUTHWEST NE BY FRI AFTERNOON. DO NOT EXPECT TEMPERATURES TO FALL OFF UNTIL MONDAY AS THE SFC LOW PRESSURE FINALLY SHIFTS EAST OF THE AREA. THIS IS COINCIDENT WITH THE UPPER TROF APPROACHING THE AREA SUNDAY BRINGING A SLIGHT CHC OF TSTMS. UNFORTUNATELY THE BEST GULF MOISTURE LOOKS LIKE IT WILL SLIDE TO THE EAST OF THE AREA SO THERE ANY CONVECTION WILL BE LIMITED. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && DB
Hazardous weather outlook, May 22, 9:25 PM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1025 PM CDT MON MAY 22 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-240330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1025 PM CDT MON MAY 22 2006 /925 PM MDT MON MAY 22 2006/ ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT MAINLY ALONG AND WEST OF HIGHWAY 83. SEVERE WIND GUSTS OF OVER 60 MPH AND HAIL OF UP TO ONE INCH IN DIAMETER ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING AS A SURFACE FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC/13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:31 PM MDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 59 min |
| May 23, 3:35 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 55 min |
| May 23, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 28 min |
| May 23, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.